Alert archive / Mississippi / Flash Flood Warnings in 2012

Flash Flood Warning 114, NWS Jackson, MS

August 29, 20124 counties in Mississippi

NWS Jackson, MS issued this flash flood warning at Aug 29, 2012, 3:38 PM CDT for 4 counties in Mississippi. It was in force for 6 hr. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 29, 2012, 3:38 PM CDT (20:38 UTC)
Expired
Aug 29, 2012, 9:30 PM CDT
In force
6 hr
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Flood severity
None

Counties Covington County, MS, Jefferson Davis County, MS, Lawrence County, MS, Lincoln County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 83 km from the middle of the area, began a volume at 20:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 29, 7:20 PM CDTFLASH FLOOD1 Ene Arm, MSFLOODING ON STAMPS LANE
Aug 29, 7:20 PM CDTFLASH FLOOD1 Sw Oak Vale, MSFLOODING REPORTED ON JW JONES ROAD

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 222 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 8.6 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2012-08-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 18 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2012-08-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 248 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
18 J/kg
Mixed-layer CIN
-66 J/kg
Mixed-layer LCL
736 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
248 m²/s²
0-3 km storm-relative helicity
208 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

662 
WGUS54 KJAN 292038
FFWJAN
MSC031-065-077-085-300230-
/O.NEW.KJAN.FF.W.0114.120829T2038Z-120830T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
338 PM CDT WED AUG 29 2012

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  JEFFERSON DAVIS COUNTY IN SOUTH CENTRAL MISSISSIPPI...
  LAWRENCE COUNTY IN SOUTH CENTRAL MISSISSIPPI...
  LINCOLN COUNTY IN SOUTH CENTRAL MISSISSIPPI...
  THIS INCLUDES THE CITY OF BROOKHAVEN...
  COVINGTON COUNTY IN SOUTHEAST MISSISSIPPI...
  THIS INCLUDES THE CITY OF COLLINS...

* UNTIL 930 PM CDT

* AT 338 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED
  SQUALLS PRODUCING VERY HEAVY RAIN ALONG A LINE EXTENDING FROM
  RUTH TO NEAR LUMBERTON...MOVING NORTHWEST AT 30 MPH. ESTIMATED 
  RADAR RAINFALL AMOUNTS...ON THE ORDER OF TWO INCHES...HAVE 
  OCCURRED SINCE DAYBREAK.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BOGUE
  CHITTO...JAYESS...CENTER POINT...WEST LINCOLN...SANFORD...
  ENTERPRISE...VAUGHN...TOPEKA...EAST LINCOLN...SOCIETY HILL...
  CARSON...LONE STAR...MOUNT OLIVE...OAK VALE...TILTON...PRENTISS...
  PROGRESS...CLEM...ARM...LOYD STAR...ROBINWOOD...HEBRON...
  MONTICELLO...WANILLA...SONTAG AND OMA

VERY HEAVY RAINFALL WILL CONTINUE OVER THE WARNED AREA FOR THE NEXT
SIX HOURS WITH AN ADDITIONAL TWO TO FOUR INCHES POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
ACTIONS SHOULD BE TAKEN IMMEDIATELY TO PROTECT LIFE AND PROPERTY.
NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROAD. MOVE
TO HIGHER GROUND.

CONTACT LOCAL LAW ENFORCEMENT AND THEY WILL RELAY FLOODING REPORTS TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN JACKSON.

&&

LAT...LON 3168 9062 3168 9034 3175 9008 3178 8941
      3144 8941 3144 8983 3140 8982 3140 9004
      3135 9006 3135 9063

$$

40
2 follow-up statements
781 
WGUS74 KJAN 292242
FFSJAN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
542 PM CDT WED AUG 29 2012

MSC031-065-077-085-300230-
/O.CON.KJAN.FF.W.0114.000000T0000Z-120830T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LINCOLN MS-LAWRENCE MS-JEFFERSON DAVIS MS-COVINGTON MS-
542 PM CDT WED AUG 29 2012

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 930 PM CDT FOR
COVINGTON...JEFFERSON DAVIS...LAWRENCE AND LINCOLN COUNTIES...

AT 540 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
DETECT AREAS OF HEAVY RAIN MOVING INTO THE HIGHWAY 84 CORRIDOR.  
ESTIMATED RADAR RAINFALL AMOUNTS...ON THE ORDER OF ONE TO THREE 
INCHES...HAVE OCCURRED IN THE PAST THREE HOURS.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
VAUGHN...LOYD STAR...OMA...WANILLA...SONTAG...PROGRESS...CARSON...
CLEM...LONE STAR...HEBRON...PRENTISS...MOUNT OLIVE...MONTICELLO...
COLLINS AND BROOKHAVEN

VERY HEAVY RAINFALL WILL CONTINUE OVER THE WARNED AREA FOR THE NEXT
SIX HOURS. WITH AN ADDITIONAL TWO TO FOUR INCHES POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
ACTIONS SHOULD BE TAKEN IMMEDIATELY TO PROTECT LIFE AND PROPERTY.
NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROAD. MOVE
TO HIGHER GROUND.

CONTACT LOCAL LAW ENFORCEMENT AND THEY WILL RELAY FLOODING REPORTS TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN JACKSON.

&&

LAT...LON 3168 9062 3168 9034 3175 9008 3178 8941
      3144 8941 3144 8983 3140 8982 3140 9004
      3135 9006 3135 9063

$$


7
022 
WGUS74 KJAN 300123
FFSJAN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
823 PM CDT WED AUG 29 2012

MSC031-065-077-085-300230-
/O.CON.KJAN.FF.W.0114.000000T0000Z-120830T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LINCOLN MS-LAWRENCE MS-JEFFERSON DAVIS MS-COVINGTON MS-
823 PM CDT WED AUG 29 2012

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 930 PM CDT FOR
COVINGTON...JEFFERSON DAVIS...LAWRENCE AND LINCOLN COUNTIES...

AT 818 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
DETECT HEAVY RAIN BANDS MOVING ACROSS THE HIGHWAY 84 CORRIDOR. 
ESTIMATED RADAR RAINFALL AMOUNTS...ON THE ORDER OF THREE TO FIVE 
INCHES...HAVE OCCURRED IN THE PAST THREE TO SIX HOURS.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
VAUGHN...LOYD STAR...OMA...WANILLA...SONTAG...PROGRESS...CARSON...
CLEM...LONE STAR...HEBRON...PRENTISS...MOUNT OLIVE...MONTICELLO...
COLLINS AND BROOKHAVEN

VERY HEAVY RAINFALL WILL CONTINUE OVER THE WARNED AREA FOR THE NEXT 
THREE TO SIX HOURS...WITH AN ADDITIONAL ONE TO THREE INCHES POSSIBLE.
SEVERAL ROADS WERE FLOODED IN LAWRENCE COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

CONTACT LOCAL LAW ENFORCEMENT AND THEY WILL RELAY FLOODING REPORTS TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN JACKSON.

&&

LAT...LON 3168 9062 3168 9034 3175 9008 3178 8941
      3144 8941 3144 8983 3140 8982 3140 9004
      3135 9006 3135 9063

$$


7

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Aug 29, 10:20 AM CDT, 5 hours 18 minutes earlier.

Area forecast discussion, Aug 29, 10:20 AM CDT, 5 hours 18 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
1020 AM CDT WED AUG 29 2012

.UPDATE...ACCORDING TO NHC AND LATEST SATELLITE HURRICANE ISSAC
CONTINUES OVER HOUMA SOUTHEAST LOUISIANA WITH SUSTAIN WINDS OF 75 MPH
MOVING NORTHWEST AT 6 MPH. WITH CURRENT TRENDS WILL KEEP PRESENT
TROPICAL STORM WATCH AND WARNINGS AS WELL AS FLASH FLOOD WATCH AS
FORECASTED. AREA RADARS ARE SHOWING STRONG HEAVY SPIRAL BANDS MOVING
ACROSS SOUTHERN MISSISSIPPI. TORNADO WATCH CONTINUES FOR SOUTHERN
MISSISSIPPI UNTIL 4 PM. LATEST VAD WINDS HAS 30 TO 40 KNOTS OUT OF
THE EAST JUST OFF THE DECK. STILL EXPECT 40 TO AROUND 50 KNOT WINDS
AT AROUND 925 MB TO MIX DOWN FOR THIS AFTERNOON ACROSS MOST OF THE
REGION TODAY WITH THE PRESSURE GRADIENT FROM ISSAC. IMPACT
FORECASTER HAS ADJUSTED UPWARD POPS FOR THE SHORT TERM PER LATEST
MODEL GUIDANCE AS WELL AS ADDED HEAVY RAIN TO THE GRIDS. IMPACT
FORECASTER MADE ADJUSTMENTS WITH CURRENT SURFACE WINDS FOR TODAY PER
NHC ADVISORY. PWATS NOW 2.2+ INCHES AND PROLIFIC RAINFALL AMOUNTS
UNDERWAY WITH 3-4 INCH TOTALS ALREADY ACROSS OUR SRN MOST COUNTIES.
WITH HIGHEST RAINFALL AMOUNTS AROUND FORREST COUNTY. STAY TUNED FOR
EXTENDED DURATION FLASH FLOOD WARNINGS./17/

&&

.PREV DISCUSSION... /ISSUED 405 AM CDT WED AUG 29 2012/

THE CENTER OF ISAAC IS FORECAST TO LIFT TO THE NW ACROSS LA INTO
SE/SCNTRL AR BY THURSDAY EVENING WITH POSSIBLE WOBBLES TO A MORE WLY
TRACK SUGGESTED. THE FORECAST TRACK HAS CONTINUED TO SHIFT SLIGHTLY
WWD WITH TIME...MAINTAINING THE BEST RAIN COVERAGE AND FLOODING
POTENTIAL OVER SRN ZONES WITH A GRADUAL SHIFT TO THE NORTH LATER
TODAY AND TONIGHT...PARTICULARLY INTO OUR NWRN ZONES THURSDAY INTO
THURSDAY NIGHT. WIND SPEEDS WILL BE ON THE INCREASE TODAY AND TONIGHT
AS THE CENTER OF THE STORM EDGES INLAND...FORECAST TO LIFT JUST WEST
OF CONCORDIA PARISH AROUND SUNRISE THURSDAY. TROPICAL STORM FORCE
WINDS WILL BE POSSIBLE WEST OF A LINE FROM LAKE PROVIDENCE TO JACKSON
TO BAY SPRINGS. STRONGER GUSTS CAN BE EXPECTED...ESPECIALLY BENEATH
REGIONS OF HEAVIER RAIN IN THE BANDS THAT WILL PIVOT INTO THE AREA.

THE AFFECTED AREAS WILL REMAIN UNCHANGED FOR THE TROPICAL STORM
WARNING AND WATCH FOR NOW. THE WWD SHIFT OF THE FORECAST TRACK
INDICATES A DECREASING POTENTIAL FOR TROPICAL STORM FORCE WINDS OVER
NERN PORTIONS OF THE TROPICAL STORM WATCH BUT UNCERTAINTY REGARDING
THE STORM TRACK REDUCES CONFIDENCE ENOUGH TO KEEP THE AREA AS IT IS
FOR NOW. THE WWD SHIFT IN THE EXPECTED TRACK OF ISAAC HAS RESULTED
IN A SLIGHT REDUCTION OF QPF VALUES FOR SE MS AND AN INCREASE IN
RAINFALL TOTALS FARTHER WEST INTO SW/WCNTRL MS AND NE LA...FOLLOWING
THE TRACK WHERE A MORE NW TURN MAY OCCUR AND ALLOW EXTENDED COVERAGE
OF RAIN BANDS ACROSS THOSE AREAS. THE SLOW MOVEMENT OF THE SYSTEM
SUGGESTS A CONTINUING POTENTIAL FOR HIGH RAINFALL TOTALS ACROSS ALL
OF THE WATCH AREA SO THE PREVIOUS FLASH FLOOD WATCH AREA WILL REMAIN
UNCHANGED.

THE POTENTIAL FOR TORNADOES WILL CONTINUE TODAY INTO TONIGHT IN THE
SPIRAL BANDS THAT WILL PIVOT AROUND THE TROPICAL CYCLONE
CENTER...INCREASING TO THE WEST THIS AFTERNOON AS THE CENTER EDGES
W/NW.

FRIDAY THROUGH NEXT WEDNESDAY...THE REMNANTS OF ISAAC WILL CONTINUE
TO LIFT NORTH...EXITING THE REGION...THROUGH THE DAY FRIDAY AND INTO
THE UPCOMING WEEKEND.  LEFT IN ISAAC'S WAKE THOUGH WILL BE PLENTY OF
MOISTURE SPREAD OVER THE REGION...AS TROUGHING SETS UP OVER MUCH OF
THE EASTERN HALF OF THE UNITED STATES.  ALL OF THIS...IN ADDITION TO
DAYTIME HEATING...WILL RESULT IN MAINLY AFTERNOON ISOLATED TO
SCATTERED SHOWERS AND STORMS REMAINING IN THE FORECAST EACH
DAY...WITH SOME ACTIVITY PERHAPS LINGERING INTO THE NIGHT TIME
HOURS.  OTHERWISE...LOOK FOR A RETURN TO WARM AND HUMID CONDITIONS
HEADING INTO THE MIDDLE OF NEXT WEEK. /19/

&&

.AVIATION...RAIN BANDS ASSOCIATED WITH HURRICANE ISAAC ARE SPIRALING
ACROSS SOUTHERN MS (SOUTH OF I-20) THIS MORNING...BUT EXPECT
ACTIVITY TO BE GRADUALLY LIFTING NORTHWARD THROUGH THE AFTERNOON AND
EVENING HOURS. WITHIN RAIN SQUALLS GUSTY WINDS FROM THE EAST AND
SOUTHEAST CAN BE ANTICIPATED...ALONG WITH LOCALLY IFR CONDITIONS. AT
LEAST PATCHY MVFR CEILINGS ARE BEING OBSERVED AT PRESENT IN THE
AERODROME...ESPECIALLY OVER EASTERN AND SOUTHERN MS STATIONS...AND
WILL GRADUALLY BECOME MORE WIDESPREAD AND COVERING UP THE WHOLE
REGION FROM EAST TO WEST TONIGHT THROUGH THURSDAY. NORTHEAST TO EAST
WINDS WILL BE ESPECIALLY GUSTY TODAY SOUTH OF I-20...WITH WINDS
INCREASING IN ALL AREAS TONIGHT AND TOMORROW WHILE VEERING AROUND
MORE TO THE SOUTHEAST IN GRADUAL FASHION. THE STRONGEST WINDS THIS
AFTERNOON THROUGH EARLY TOMORROW SHOULD AFFECT THE HIGHWAY 84
CORRIDOR IN SOUTHERN LA AND NE LA...ESPECIALLY AROUND HEZ. IN
NATCHEZ WIND GUSTS TO AT LEAST 45 TO 50 MPH LOOK PRETTY LIKELY LATER
TONIGHT THROUGH EARLY TOMORROW. /BB/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       85  74  84  73 /  83  95  91  70
MERIDIAN      85  74  86  72 /  82  70  80  53
VICKSBURG     85  76  84  76 /  78  98  99  81
HATTIESBURG   85  75  85  74 /  99  95  84  49
NATCHEZ       84  76  82  75 /  99 100  88  59
GREENVILLE    92  75  84  74 /  42  62  93  79
GREENWOOD     90  75  84  76 /  44  46  86  66

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...FLASH FLOOD WATCH THROUGH THURSDAY EVENING FOR MSZ034-035-
     040>066-072>074.

     TROPICAL STORM WARNING FOR MSZ053-054-059>066-072>074.

     TROPICAL STORM WATCH FOR MSZ047>049-055>057.

LA...FLASH FLOOD WATCH THROUGH THURSDAY EVENING FOR LAZ007>009-015-
     016-023>026.

     TROPICAL STORM WARNING FOR LAZ023>026.

     TROPICAL STORM WATCH FOR LAZ007>009-015-016.

AR...FLASH FLOOD WATCH THROUGH THURSDAY EVENING FOR ARZ074-075.

&&

17/19/BB
Hazardous weather outlook, Aug 29, 4:24 AM CDT, 11 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
424 AM CDT WED AUG 29 2012

LAZ023>026-MSZ053-054-059>066-072>074-300930-
FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-CLAIBORNE-COPIAH-JEFFERSON-
ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-
JONES-MARION-LAMAR-FORREST-
424 AM CDT WED AUG 29 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

TROPICAL STORM FORCE WINDS ARE EXPECTED TO DEVELOP TODAY AND A
TROPICAL STORM WARNING IS IN EFFECT. RAIN BANDS ASSOCIATED WITH
HURRICANE ISAAC WILL BE PUSHING INTO THE REGION TODAY WITH WIND
GUSTS FROM 45 TO 55 MPH POSSIBLE. THE POTENTIAL FOR BRIEF TORNADOES
WITH THIS ACTIVITY WILL CONTINUE THROUGH THE DAY AND INTO TONIGHT.

A FLASH FLOOD WATCH IS IN EFFECT FOR HEAVY RAIN EXPECTED THROUGH
THURSDAY. RAIN BANDS ASSOCIATED WITH ISAAC WILL PIVOT ACROSS THE
REGION BRINGING TORRENTIAL DOWNPOURS WHICH COULD CONTAIN RAINFALL
RATES IN EXCESS OF 2 INCHES PER HOUR. THIS HEAVY RAIN COULD RESULT IN
FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE POTENTIAL FOR HEAVY RAIN...TROPICAL STORM WINDS AND A FEW
TORNADOES WILL CONTINUE THURSDAY...PARTICULARLY OVER WESTERN
AREAS...AS ISAAC CONTINUES TO MOVE FARTHER INLAND AND EVENTUALLY
INTO ARKANSAS. RESIDENTS SHOULD KEEP A CLOSE EYE ON FORECAST UPDATES
AS THE TRACK FOR ISAAC IS RATHER UNCERTAIN AS WE GO INTO THURSDAY.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...WILL BE NECESSARY THROUGH THURSDAY.

ARZ074-075-LAZ007>009-015-016-MSZ034-035-040>052-055>058-300930-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-WASHINGTON-HUMPHREYS-ISSAQUENA-SHARKEY-YAZOO-
MADISON MS-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN-SCOTT-NEWTON-
LAUDERDALE-SIMPSON-SMITH-JASPER-CLARKE-
424 AM CDT WED AUG 29 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

TROPICAL STORM FORCE WIND GUSTS COULD DEVELOP TODAY AND A TROPICAL
STORM WATCH IS IN EFFECT. RAIN BANDS ASSOCIATED WITH HURRICANE ISAAC
WILL BE PUSHING NORTH INTO THE REGION TODAY AND MAY RESULT IN WIND
GUSTS UP TO 45 MPH...ESPECIALLY LATE THIS AFTERNOON AND EVENING. THE
POTENTIAL FOR A FEW BRIEF TORNADOES WITH THIS ACTIVITY WILL DEVELOP
AS WELL.

A FLASH FLOOD WATCH IS IN EFFECT FOR HEAVY RAIN EXPECTED THROUGH
THURSDAY. RAIN BANDS ASSOCIATED WITH ISAAC WILL PIVOT ACROSS THE
REGION BRINGING TORRENTIAL DOWNPOURS WHICH COULD CONTAIN RAINFALL
RATES IN EXCESS AN INCH PER HOUR. THIS HEAVY RAIN COULD RESULT IN
FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE POTENTIAL FOR HEAVY RAIN...TROPICAL STORM WINDS AND A FEW
TORNADOES WILL CONTINUE THURSDAY...PARTICULARLY OVER WESTERN
AREAS...AS ISAAC CONTINUES TO MOVE FARTHER INLAND AND EVENTUALLY
INTO ARKANSAS. RESIDENTS SHOULD KEEP A CLOSE EYE ON FORECAST UPDATES
AS THE TRACK FOR ISAAC IS RATHER UNCERTAIN AS WE GO INTO THURSDAY.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NECESSARY THROUGH THURSDAY.

MSZ018-019-025>033-036>039-300930-
BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-
LOWNDES-CHOCTAW-OKTIBBEHA-HOLMES-ATTALA-WINSTON-NOXUBEE-
424 AM CDT WED AUG 29 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE POTENTIAL FOR HEAVY RAIN...GUSTY WINDS AND A FEW TORNADOES MAY
DEVELOP THURSDAY AS ISAAC CONTINUES TO MOVE FARTHER INLAND AND
EVENTUALLY INTO ARKANSAS. RESIDENTS SHOULD KEEP A CLOSE EYE ON
FORECAST UPDATES AS THE TRACK FOR ISAAC IS RATHER UNCERTAIN AS WE GO
INTO THURSDAY.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...COULD BECOME NECESSARY AS WE GO INTO THURSDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN.

EC

In the hours before

Local storm report, Aug 29, 1:53 PM CDT, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
153 PM CDT WED AUG 29 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0151 PM     HURRICANE        HAZLEHURST              31.86N 90.39W
08/29/2012                   COPIAH             MS   EMERGENCY MNGR

            TREES DOWN IN LOCATIONS IN CRYSTAL SPRINGS...
            HOPEWELL...AND HAZLEHURST IN COPIAH COUNTY

&&
Local storm report, Aug 29, 2:14 PM CDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
214 PM CDT WED AUG 29 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 PM     TROPICAL STORM   BROOKHAVEN              31.58N 90.45W
08/29/2012                   LINCOLN            MS   EMERGENCY MNGR

            TREES DOWN IN THE CITY AND THROUGHOUT LINCOLN COUNTY

&&
Special weather statement, Aug 29, 2:16 PM CDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
216 PM CDT WED AUG 29 2012

MSZ072>074-292015-
MARION MS-LAMAR MS-FORREST MS-
216 PM CDT WED AUG 29 2012

TROPICAL STORM FORCE WINDS WILL AFFECT FORREST...LAMAR AND MARION
COUNTIES THROUGH 315 PM CDT AS A STRONG BAND OF TROPICAL SHOWERS
PUSHES NORTH AT 40 MPH ACROSS THE AFFECTED REGION.

WINDS OF 40 TO 50 MPH CAN BE EXPECTED IN THESE AREAS. THESE WINDS CAN
BRING DOWN TREES AND LARGE LIMBS CAUSING SERIOUS INJURY AND PROPERTY
DAMAGE. SPORADIC POWER OUTAGES MAY OCCUR. TRAVEL WILL BE HAZARDOUS
DUE TO THE POTENTIAL FOR FALLING LIMBS AND BLOWING DEBRIS. HIGH
PROFILE VEHICLES SHOULD USE EXTRA CAUTION.

LAT...LON 3100 8935 3100 8941 3097 8944 3097 8947
      3101 8951 3100 8983 3107 8985 3107 8992
      3112 8995 3113 9002 3126 9005 3124 8914
      3091 8913 3091 8934

JA
Local storm report, Aug 29, 3:08 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
308 PM CDT WED AUG 29 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0245 PM     TROPICAL STORM   PURVIS                  31.14N 89.41W
08/29/2012                   LAMAR              MS   EMERGENCY MNGR

            11 TREES WERE REPORTED DOWN WITH 1 ON A HOUSE AND 3 ON
            POWER LINES.

&&
Local storm report, Aug 29, 3:17 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
317 PM CDT WED AUG 29 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0316 PM     TROPICAL STORM   COLUMBIA                31.26N 89.83W
08/29/2012                   MARION             MS   EMERGENCY MNGR

            TREES DOWN ACROSS THE COUNTY INCLUDING COLUMBIA. POWER
            OUTAGES REPORTED

&&
Local storm report, Aug 29, 3:20 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
320 PM CDT WED AUG 29 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0315 PM     FLASH FLOOD      4 NNW COLUMBIA          31.31N 89.85W
08/29/2012                   MARION             MS   EMERGENCY MNGR

            WATER FLOODING A HOUSE IN THE EXPOSE COMMUNITY
            ...OCCUPANTS BEING EVACUATED

&&

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 28, 9:09 PM CDTRiver Flood WarningJANFranklin49 hr
Aug 29, 12:47 AM CDTSpecial Weather StatementJANForrest, Lamar, Marion38 min
Aug 29, 5:12 AM CDTTornado WarningJANForrest18 min
Aug 29, 5:53 AM CDTTornado WarningJANForrest22 min
Aug 29, 10:57 AM CDTFlash Flood WarningJANForrest, Lamar, Marion6 hr
Aug 29, 11:51 AM CDTSpecial Weather StatementJANForrest, Lamar, Marion59 min
Aug 29, 12:01 PM CDTSpecial Weather StatementJANCovington, Jefferson Davis, Lawrence59 min
Aug 29, 2:16 PM CDTSpecial Weather StatementJANForrest, Lamar, Marion59 min
Aug 29, 4:44 PM CDTWind AdvisoryJANAttala, Bolivar, Clarke, Copiah, Hinds, Holmes and 17 more23 hr
Aug 29, 4:46 PM CDTFlash Flood WarningJANForrest, Jones, Lamar, Marion5 hr
Aug 29, 5:17 PM CDTSpecial Weather StatementJANForrest, Jefferson Davis, Lamar, Lawrence, Lincoln, Marion58 min

Nearby

Flash Flood Warnings in Mississippi, 2012Every flash flood warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.